zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the dynamics of an SEIR epidemic model with a convex incidence rate. (English) Zbl 1232.34061
Summary: An SEIR epidemic model with a nonlinear incidence rate is studied. The incidence is assumed to be a convex function with respect to the infective class of a host population. A bifurcation analysis is performed and conditions ensuring that the system exhibits backward bifurcation are provided. The global dynamics is also studied, through a geometric approach to stability. Numerical simulations are presented to illustrate the results obtained analytically. This research is discussed in the framework of the recent literature on the subject.
34C23Bifurcation (ODE)
34D23Global stability of ODE
[1]Anderson R.M., May R.M. (1991) Infectious Diseases in Humans: Dynamics and Control. Oxford University Press, Oxford
[2]Arino J., McCluskey C.C.van den, Driessche P. (2003) Global results for an epidemic model with vaccination that exhibits backward bifurcation. SIAM J. Appl. Math. 64: 260–276 · Zbl 1034.92025 · doi:10.1137/S0036139902413829
[3]Beretta E., Kon R., Takeuchi Y. (2002) Nonexistence of periodic solutions in delayed Lotka-Volterra systems. Nonlinear Anal. Real World Appl. 3: 107–129 · Zbl 1091.34037 · doi:10.1016/S1468-1218(01)00017-7
[4]Beretta E., Solimano F., Takeuchi Y. (2002) Negative criteria for the existence of periodic solutions in a class of delay-differential equations. Nonlinear Anal. 50: 941–966 · Zbl 1087.34542 · doi:10.1016/S0362-546X(01)00794-5
[5]Buonomo B., d’Onofrio A., Lacitignola D. (2008) Global stability of an SIR epidemic model with information dependent vaccination. Math. Biosci. 216: 9–16 · Zbl 1152.92019 · doi:10.1016/j.mbs.2008.07.011
[6]Buonomo B., Lacitignola D. (2004) General conditions for global stability in a single species population-toxicant model. Nonlinear Anal. Real World Appl. 5: 749–762 · Zbl 1074.92036 · doi:10.1016/j.nonrwa.2004.05.002
[7]Buonomo, B., Lacitignola, D.: New sufficient conditions for global stability of a basic model describing population growth in a polluted environment. In: Dynamic systems and applications, vol. 4, pp. 53–57. Dynamic, Atlanta (2004)
[8]Buonomo B., Lacitignola D. (2008) On the use of the geometric approach to global stability for three-dimensional ODE systems: a bilinear case. J. Math. Anal. Appl. 348: 255–266 · Zbl 1158.34033 · doi:10.1016/j.jmaa.2008.07.021
[9]Buonomo, B., Lacitignola, D.: On the global dynamics of some relevant bilinear models. In: Proceedings of Waves and Stability in Continuous Media, Scicli, Italy, June 2007, pp. 78–83. World Scientific, Singapore (2008)
[10]Busenberg S.N., Cooke K. (1993) Vertically Trasmitted Desease. Springer, Berlin
[11]Capasso V. (1978) Global solution for a diffusive nonlinear deterministic epidemic model. SIAM J. Appl. Anal. 35: 274–284
[12]Capasso, V.: Mathematical Structures of Epidemic Systems. Lecture Notes in Biomath., vol. 97. Springer, Berlin (1993)
[13]Capasso V., Grosso E., Serio G. (1977) I modelli matematici nella indagine epidemiologica. Applicazione all’epidemia di colera verificatasi in Bari nel 1973. Annali Sclavo 19: 193–208
[14]Capasso V., Serio G. (1978) A generalization of the Kermack–Mc Kendrick deterministic epidemic model. Math. Biosci. 42: 41–61 · Zbl 0398.92026 · doi:10.1016/0025-5564(78)90006-8
[15]Castillo-Chavez C., Song B. (2004) Dynamical models of tubercolosis and their applications. Math. Biosci. Eng. 1: 361–404 · Zbl 1060.92041 · doi:10.3934/mbe.2004.1.361
[16]d’Onofrio A. (2005) Vaccination policies and nonlinear force of infection: generalization of an observation by Alexander and Moghadas (2004). Appl. Math. Comput. 168: 613–622 · Zbl 1073.92050 · doi:10.1016/j.amc.2004.09.013
[17]Dushoff J. (1996) Incorporating immunological ideas in epidemiological models. J. Theor. Biol. 180: 181–187 · doi:10.1006/jtbi.1996.0094
[18]Dushoff J., Huang W., Castillo-Chavez C. (1998) Backwards bifurcations and catastrophe in simple models of fatal diseases. J. Math. Biol. 36: 227–248 · Zbl 0917.92022 · doi:10.1007/s002850050099
[19]Fan M., Li M.Y., Wang K. (2001) Global stability of an SEIS epidemic model with recruitment and a varying total population size. Math. Biosci. 170: 199–208 · Zbl 1005.92030 · doi:10.1016/S0025-5564(00)00067-5
[20]Freedman H.I., Ruan S., Tang M. (1994) Uniform persistence and flows near a closed positively invariant set. J. Diff. Equ. 6: 583–600 · Zbl 0811.34033 · doi:10.1007/BF02218848
[21]Guckenheimer J., Holmes P. (1983) Nonlinear oscillations, dynamical systems and bifurcations of vector fields. Springer, Berlin
[22]Hadeler K.P., Castillo-Chavez C. (1995) A core group model for disease transmission. Math. Biosci. 128: 41–55 · Zbl 0832.92021 · doi:10.1016/0025-5564(94)00066-9
[23]Hadeler K.P.van den, Driesche P. (1997) Backward bifurcation in epidemic control. Math. Biosci. 146: 15–35 · Zbl 0904.92031 · doi:10.1016/S0025-5564(97)00027-8
[24]Huang W., Cooke K.L., Castillo-Chavez C. (1992) Stability and bifurcation for a multiple-group model for the dynamics of HIV/AIDS transmission. SIAM J. Appl. Math. 52: 835–854 · Zbl 0769.92023 · doi:10.1137/0152047
[25]Hethcote H.W. (2000) The mathematics of infectious diseases. SIAM Rev. 42: 599–653 · Zbl 0993.92033 · doi:10.1137/S0036144500371907
[26]Hutson V., Schmitt K. (1992) Permanence and the dynamics of biological systems. Math. Biosci. 111: 1–71 · Zbl 0783.92002 · doi:10.1016/0025-5564(92)90078-B
[27]Iwami S., Takeuchi Y., Liu X. (2007) Avian-human influenza epidemic model. Math. Biosci. 207: 1–25 · Zbl 1114.92058 · doi:10.1016/j.mbs.2006.08.001
[28]Jin Y., Wang W., Xiao S. (2007) A SIRS model with a nonlinear incidence. Chaos Solitons Fractals 34: 1482–1497 · Zbl 1152.34339 · doi:10.1016/j.chaos.2006.04.022
[29]Korobeinikov A. (2006) Lyapunov functions and global stability for SIR and SIRS epidemiological models with nonlinear transmission. Bull. Math. Biol. 30: 615–626 · doi:10.1007/s11538-005-9037-9
[30]Korobeinikov A. (2007) Global properties of infectious disease models with nonlinear incidence. Bull. Math. Biol. 69: 1871–1886 · Zbl 05265715 · doi:10.1007/s11538-007-9196-y
[31]Kribs-Zaleta C.M. (1999) Core recruitment effects in SIS models with constant total populations. Math. Biosci. 160: 109–158 · Zbl 0973.92032 · doi:10.1016/S0025-5564(99)00031-0
[32]Kribs-Zaleta C.M., Velasco-Hernandez J.X. (2000) A simple vaccination model with multiple endemic states. Math. Biosci. 164: 183–201 · Zbl 0954.92023 · doi:10.1016/S0025-5564(00)00003-1
[33]Lajmanovich J.A., Yorke J.A. (1976) A deterministic model for gonorrhea in a nonhomogeneous population. Math. Biosci. 28: 221–236 · Zbl 0344.92016 · doi:10.1016/0025-5564(76)90125-5
[34]Li G., Jin Z. (2005) Global stability of a SEIR epidemic model with infectious force in latent, infected and immune period. Chaos Solitons Fractals 25: 1177–1184 · Zbl 1065.92046 · doi:10.1016/j.chaos.2004.11.062
[35]Li G., Wang W., Jin Z. (2006) Global stability of an SEIR epidemic model with constant immigration. Chaos Solitons Fractals 30: 1012–1019 · Zbl 1142.34352 · doi:10.1016/j.chaos.2005.09.024
[36]Li M.Y., Graef J.R., Wang L., Karsai J. (1999) Global stability of a SEIR model with varying total population size. Math. Biosci. 160: 191–213 · Zbl 0974.92029 · doi:10.1016/S0025-5564(99)00030-9
[37]Li M.Y., Muldowney J.S. (1993) On Bendixson’s criterion. J. Diff. Equ. 106: 27–39 · Zbl 0786.34033 · doi:10.1006/jdeq.1993.1097
[38]Li M.Y., Muldowney J.S. (1995) On R.A. Smith’s autonomous convergence theorem. Rocky Mount. J.Math. 25: 365–379 · Zbl 0841.34052 · doi:10.1216/rmjm/1181072289
[39]Li M.Y., Muldowney J.S. (1995) Global stability for the SEIR model in epidemiology. Math. Biosci. 125: 155–164 · Zbl 0821.92022 · doi:10.1016/0025-5564(95)92756-5
[40]Li M.Y., Muldowney J.S. (1996) A geometric approach to global-stability problems. SIAM J. Math. Anal. 27: 1070–1083 · Zbl 0873.34041 · doi:10.1137/S0036141094266449
[41]Li, M.Y., Muldowney, J.S.: Dynamics of differential equations on invariant manifolds. In: Special issue in celebration of Jack K. Hale’s 70th birthday, Part 2 (Atlanta, GA/Lisbon, 1998). J. Diff. Equ. 168, 295–320 (2000)
[42]Li M.Y., Smith H.L., Wang L. (2001) Global dynamics of an SEIR epidemic model with vertical transmission. SIAM J. Math. Anal. 62: 58–69 · Zbl 0991.92029 · doi:10.1137/S0036139999359860
[43]Li, M.Y., Wang, L.: Global stability in some SEIR epidemic models. In: Mathematical approaches for emerging and reemerging infectious diseases: models, methods, and theory (Minneapolis, MN, 1999), IMA Vol. Math. Appl., vol. 126, pp. 295–311. Springer, New York (2002)
[44]Martin R.H. Jr (1974) Logarithmic norms and projections applied to linear differential systems. J. Math. Anal. Appl. 45: 432–454 · Zbl 0293.34018 · doi:10.1016/0022-247X(74)90084-5
[45]Muldowney J.S. (1990) Compound matrices and ordinary differential equations. Rocky Mount. J. Math. 20: 857–872 · Zbl 0725.34049 · doi:10.1216/rmjm/1181073047
[46]Reluga T.C., Medlock J. (2007) Resistance mechanisms matter in sir models. Math. Biosci. Eng. 4: 553–563 · Zbl 1129.92059 · doi:10.3934/mbe.2007.4.553
[47]van den Driessche P., Watmough J. (2000) A simple SIS epidemic model with a backward bifurcation. J. Math. Biol. 40: 525–540 · Zbl 0961.92029 · doi:10.1007/s002850000032
[48]van den Driessche P., Watmough J. (2002) Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission. Math. Biosci. 180: 29–48 · Zbl 1015.92036 · doi:10.1016/S0025-5564(02)00108-6
[49]van den Driessche, P., Watmough, J.: Epidemic solutions and endemic catastrophies. In: Dynamical systems and their applications in biology, Cape Breton Island, NS, 2001. Fields Inst. Commun., vol. 36, pp. 247–257. American Mathematical Society, Providence (2003)
[50]Wang L., Li M.Y. (2006) Mathematical analysis of the global dynamics of a model for HIV infection of CD4+ T cells. Math. Biosci. 200: 44–57 · Zbl 1086.92035 · doi:10.1016/j.mbs.2005.12.026
[51]Wang L., Li M.Y., Kirschner D. (2002) Mathematical analysis of the global dynamics of a model for HTLV-I infection and ATL progression. Math. Biosci. 179: 207–217 · Zbl 1008.92026 · doi:10.1016/S0025-5564(02)00103-7
[52]Wang W. (2006) Backward bifurcation of an epidemic model with treatment. Math. Biosci. 201: 58–71 · Zbl 1093.92054 · doi:10.1016/j.mbs.2005.12.022
[53]Xiao D., Ruan S. (2007) Global analysis of an epidemic model with nonmonotone incidence rate. Math. Biosci. 208: 419–429 · Zbl 1119.92042 · doi:10.1016/j.mbs.2006.09.025